Hail, Kit Carson
- When
- August 25, 4:15 AM MST
- Where
- Kit Carson County, 18 mi N of Vona
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.567, -102.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 25, 1:30 AM MST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 AM MDT SUN AUG 25 2002 FORECAST CONCERNS ARE PRECIPITATION CHANCES TODAY. LARGE SCALE PATTERN SIMILAR TO THE PAST FEW DAYS WITH RIDGING OVER THE SOUTHWEST STATES AND A TROUGH OVER THE NORTHWESTERN STATES. LEFT EXIT REGION OF UPPER JET WILL WEAKEN AND MOVE EAST OF THE AREA AS WEAK SUBSIDENCE/RIDGING APPROACH FROM THE SOUTH...HOWEVER CURRENT CONVECTION OVER NORTHEAST CO WILL CONTINUE TO PROPAGATE INTO THE AREA SO WILL ADD A SLIGHT CHANCE FOR TODAY. ETA 850MB TEMPS SUPPORT HIGHS IN THE UPPER 80S...CLOUD COVER MAY KEEP TEMPS DOWN A FEW DEGREES. WILL KEEP A SLIGHT CHANCE OF PCPN FOR THIS EVENING/TONIGHT AS LOW LEVEL UPSLOPE FLOW INTERACTS WITH A WEAK UPPER JET. AVN IS MUCH MORE AGGRESSIVE WITH BRINGING A 700MB SHORTWAVE OUT OF THE CENTRAL ROCKIES AND INTO NORTHWEST KS LATER TONIGHT COMPARED TO THE ETA...WHICH IS WEAKER AND MUCH SLOWER WITH THIS FEATURE. SOUTHWEST FLOW ALOFT WILL ALLOW SUBTLE DISTURBANCES TO RIDE OVER THE SOUTHWEST STATES RIDGE AND INTO THE HIGH PLAINS...WILL KEEP A SLIGHT CHANCE OF PCPN IN THE FORECAST THROUGH THE LONG TERM PERIODS. NO CHANGE TO EXTENDED PORTION OF FORECAST. .GLD...NONE. MCGUIRE
COZ090-091-250930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 228 AM MDT SUN AUG 25 2002 STRONG TO SEVERE THUNDERSTORMS IN NORTHERN WASHINGTON COUNTY WILL MOVE INTO WESTERN YUMA COUNTY SOUTH OF YUMA AROUND 240 AM MDT AND NORTHERN KIT CARSON COUNTY AROUND 315 AM MDT. PERSONS IN THIS AREA SHOULD PAY CLOSE ATTENTION TO THE WEATHER AND BE PREPARED TO TAKE COVER IF A WARNING SHOULD BECOME NECESSARY.
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 400 AM MDT SUN AUG 25 2002 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND FAR EASTERN COLORADO. SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING AND AGAIN THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP OVER THE TRI-STATE AREA EARLY THIS MORNING...AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. WIND PROFILES SUGGEST SOME POTENTIAL FOR UPDRAFT ROTATION. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH THE POSSIBILITY OF AN ISOLATED TORNADO. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING OVER THE HIGHER TERRAIN OF EASTERN COLORADO...AND MAY MOVE INTO SOUTHWEST NEBRASKA AND WESTERN KANSAS DURING THE EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND HIGH WINDS. MCGUIRE
The Goodland radar (KGLD), 93 km away, was scanning. The volume nearest the first event began at 11:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313533.